Severe hypos

Severe hypoglycaemia requires the help of others to reverse it.

You may not notice the warning signs, and it may come on rather suddenly.

If you have a severe low blood glucose reaction and can't treat yourself, someone needs to give you an injection of glucagon. So you need to make sure your family and friends are prepared and know what to do.

An injection will be necessary if they can't give you a quick source of sugar. If you are unconscious, they must not attempt to give you anything by mouth because of the risk of choking.

The Hypoglycaemia Emergency Kit: Patient and caregiver information

This booklet is for people who have diabetes and use insulin or another medication to keep their blood glucose at an acceptable level throughout the day and night. The information in the booklet applies both to people with type 1 and type 2 diabetes. This brochure offers answers to common questions about hypoglycaemia, its symptoms and effects, and what you can do to avoid it. Later in the brochure there is a section that explains how others can help you if you experience a severe hypoglycaemic episode.

Please access the booklet here.

  •  
  •